• question-icon

    What do the following test results indicate?

default
Posted on Wed, 12 Jul 2017 in Digestion and Bowels
Question: I forgot to add in the months before I started my Hep C TX my Hep B was undetectable but my Hep C viral load was higher than they count. However my AST & ALT were < 40
doctor
Answered by Dr. Ramesh Kumar 34 minutes later
Brief Answer:
Titre of hepatitis c does not make significance.

Detailed Answer:
HelloDear,
Thats a important detail.Have noted it.
Viral load is the amount of virus present in the bloodstream. It is expressed as the amount of viral genetic material (RNA) per milliliter of blood. Unlike some other viral infections, unfortunately for hepatitis C infection, having a high level of virus is not better or worse than having a low level of virus in the bloodstream in hepatitis C infection, having virus at all is what matters and the amount of virus does not predict how the liver disease will go having a lower level of virus means you are more likely to have success with treatment than if you had a higher level of virus. But the viral load itself does not mean you are at higher risk of liver damage.So frankly soeaking level or titre of Hepatitis C does not make any difference.
ALT and AST are low due to overall damage to liver.
What are the latest titres?

Hope i was helpful feel free to follow up.
Thanks!
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ramesh Kumar 20 hours later
I'll follow up with you and let you know what my titres are. I also forgot to include the fact that my creatinine and BUN are elevated above the normal range just slightly but have been gradually climbing each time I get my bloodwork done which is every 3 months. Thank you so much for your kindness and understanding. I have to tell you I am living in fear that my time may be very limited just because of how fatigued and exhausted I am all the time. I have also been having bouts of short term memory loss which have been quite profound. I am asked to do a task and 30 seconds later I go to do it and have no recollection of what was asked of me. It comes and goes but my performance at work has suffered to the point that I'm only employed 14hrs a week now and even that is overwhelming. Thank you again for your kindness and professional advice.

I would greatly appreciate it if you could remain my primary Doctor to answer my questions if that is possible. Thank you Dr. XXXXXXX XXXXXXX


Thank you Doctor XXXXXXX I have a blood draw scheduled for 6/26/17 then a follow up with my primary physician the following week. I will be sure to relay my results to you. Thank you again for your knowledge and understanding and for agreeing to stay in touch with me. It means a lot to me. Take carem
doctor
Answered by Dr. Ramesh Kumar 1 hour later
Brief Answer:
Get your ammonia level checked up.

Detailed Answer:
Hello again dear patient,
Thank you for appreciation.
Going through your symptom of memory problems have your ever checked your serum ammonia levels?
In a patient with cirrhosis there are possibilities of a condition called hepatic encephalopathy.Hepatic encephalopathy is the occurrence of confusion, altered level of consciousness, as a result of detoriated functions of liver.It is usually triggered by a buildup of toxins in the bloodstream. This occurs when the liver fails to break down toxins properly. The liver removes toxic chemicals such as ammonia from the body hence the level in blood increases.
please get your serum ammonia levels checked up.Your memory problem can be due to hepatic encephalopathy.
Follow up with report.
It would be a pleasure to help you.
Your can post query by mentioning my name before it.

Thanks!

Brief Answer:
Thanks for consulting me

Detailed Answer:
Hello again,
I wish you a great luck and fast recover.
It's a pleasure to help you.

Follow up with reports.
Thanks.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2438 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Liver damage

doctor1 MD

What will happen if one takes 10tablets of dolo 650g at one time

doctor1 MD

If a person with alpha1 antitrepsy suffers a hard blow to their chest can it be a life threatening injury?? What if they have already had damage...

doctor1 MD

Hey doctor, Last night after visiting a friends house I was bitten by mosquitos and also some sort of insect/possibly spider as well? The mosquito...

doctor1 MD

I was on methotrexate and began to notice my urine turning orange, the whites of my eyes turning orange, my stools turning whitish, nausea, hives...

doctor1 MD

Hi. I Overdosed on pills a year and a half ago, attempted suicide . I took like 9 pills. There were 6 midols, and 3 motion sickness tablets. Often...

Get personalised answers from verified doctor in minutes across 80+ specialties

163 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ramesh Kumar
  • Q - Suggest dosage for Morphine while suffering from liver cirrhosis

  • Q - Suggest treatment for vomiting and diarrhea

  • Q - What causes fluttering sensation in the abdomen?

  • Q - How can severe constipation with nausea, bloating and gas be treated?

  • Q - Suggest treatment for abdominal bloating and weight gain

  • Q - What does my ultrasound scan report indicate?

  • Q - Suggest treatment for hemorrhoids

  • Q - Suggest treatment for an anal fistula

  • Q - What causes abdominal pain, nausea and diarrhea?

  • Q - Suggest treatment for constipation and pain in the anal area

backtotop2